0
RESEARCH PAPERS

Scattering of Water Waves by a Pair of Semi-Infinite Barriers

[+] Author and Article Information
P. L.-F. Liu

School of Civil and Environmental Engineering, Cornell University, Ithaca, N. Y.

J. Appl. Mech 42(4), 777-779 (Dec 01, 1975) (3 pages) doi:10.1115/1.3423704 History: Received November 01, 1974; Revised March 01, 1975; Online July 12, 2010

Abstract

Three-dimensional water waves are incident upon a pair of semi-infinite parallel vertical thin barriers. Assuming that the opening between the barriers is small compared with the incident wavelength, an asymptotic theory is developed for the resulting water motion. Between the barriers uniform progressive waves propagate into the channel. The transmission coefficient is found to be insensitive to the incident wave angle and the separation between the barriers.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In